Calcium channel blockers in the treatment of hypertension


Q: I have high blood presure my doctor gave me Tanzaril 50 mg and amlopine 10 mg twice a day and naril 20 mg ones a day I am concernt about the side effect from amlopine I been reading it can cause heart attack I know I have a strong heart and feel good but I like a second opinion


A:   Amlodipine is a calcium channel blocker commonly used in the treatment of high blood pressure. There have been reports of calcium channel blockers causing angina and heart attacks, but these rare side-effects are usually seen with the rate-limiting calcium channel blockers. Amlodipine has minimal effects on the heart rate and is generally considered a safe and widely used treatment for hypertension. Therefore I would not be overly concerned regarding this rare adverse effect.

Related Q&A

Q: I had to give this Ref ID : 423190. This is another follow up. So I know that my dad has an even bigger mole on hi...

Q: Hi, I just had a lymph node or so they think cut from my lower leg. It has been there for about five years. I have ha...

Q: Can I take coricidin HBO chest congestion & cough with flonase

Q: Stubbed my toe last night and my foot and ankle have been tingling and sore since. The toe is swollen and a little nu...

Q: I had blood tests done, there was clorox cleaner/bleach on my arm from earlier, will this affect anything on the test...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon